When to take (lamotrigine) Lamictal for bipolar?

Posted by kdoconnell2003 @kdoconnell2003, Feb 27, 2019

Can anyone tell me the best time to take Lamictal? If it causes sleepiness I should take it at night.But I have read both opinions. I have had trouble with insomnia. So I tried in the morning. I missed my dose this morning. So the internet says take it ASAP. Took it at noon.

Interested in more discussions like this? Go to the Mental Health group.

Good Morning Friend, I've been taking Lamictal at the same time I take Cymbalta which is in the morning. My mood and feelings are stabilized with this method. I'm sure you will find a time period that fits your needs. Have you consulted with the Doctor who prescribed this medication? Good question you asked. Charlie

REPLY

Hi, @kdoconnell2003 – wondering how things are going with the lamotrigine (Lamictal)? Also, wanted to confirm whether you are taking this for seizures or bipolar, as it can treat both?

@charlie75 – have you experienced any side effects with the lamotrigine (Lamictal)?

REPLY
@lisalucier

Hi, @kdoconnell2003 – wondering how things are going with the lamotrigine (Lamictal)? Also, wanted to confirm whether you are taking this for seizures or bipolar, as it can treat both?

@charlie75 – have you experienced any side effects with the lamotrigine (Lamictal)?

Jump to this post

I've had the rash, hair loss, uveitis/mystery eye swelling. I think my increased blood pressure, A1C levels and achy joints are also from taking Lamictal. It is great for maintaining mood (depression/bipolar 2) but the side effects are becoming more concerning. All the doctors/specialists say my symptoms have nothing to do Lamictal, but I have major suspicions.

REPLY

You also may wish to investigate whether it is interacting with another med you are taking. The list I saw on Medscape was pretty extensive for drug interactions and the symptoms you described were not found as side effects from the drug, your docs were correct.

REPLY

I've been taking Lamotrigine for my bipolar 2 for at least a year now, and it helps, but I still have regular mood swings. To solve the problem, my psych recently added Quetiapine to the regimen. I am currently taking 300mg of lamotrigine and 50mg of quetiapine daily, and I'm still not seeing the results I'm looking for.
I recently asked if I could taper off of my meds and see what my base level is, since it's been a few years. I have never been hospitalized, or become a danger to myself/others. My psych did not accept this as an option, even though I have tried every single medication option for this and have not seen results.
Now, for some reason they are not accepting my appointments. I have rescheduled 3 times and each time my appointment was cancelled without notifying me.

I'm even more frustrated now, and even more inclined to get off of my meds. I want to do it safely, but my psych won't even honor my request and now will not accept my appointments.

ALL THIS TO SAY – can someone advise me on how to taper off properly? I am now afraid that I'll run out before I can do so.

REPLY
@mariezzyy

I've been taking Lamotrigine for my bipolar 2 for at least a year now, and it helps, but I still have regular mood swings. To solve the problem, my psych recently added Quetiapine to the regimen. I am currently taking 300mg of lamotrigine and 50mg of quetiapine daily, and I'm still not seeing the results I'm looking for.
I recently asked if I could taper off of my meds and see what my base level is, since it's been a few years. I have never been hospitalized, or become a danger to myself/others. My psych did not accept this as an option, even though I have tried every single medication option for this and have not seen results.
Now, for some reason they are not accepting my appointments. I have rescheduled 3 times and each time my appointment was cancelled without notifying me.

I'm even more frustrated now, and even more inclined to get off of my meds. I want to do it safely, but my psych won't even honor my request and now will not accept my appointments.

ALL THIS TO SAY – can someone advise me on how to taper off properly? I am now afraid that I'll run out before I can do so.

Jump to this post

Hi @mariezzyy and welcome to Mayo Clinic Connect. Nice to meet you. You will see that I moved your post to a similar discussion about Lamotrigine so you could connect with other members taking that medication.
The members aren't medical professionals so they can't advise you, but they may be able to share their experiences.

Have you considered getting a second opinion from another psychiatrist?

REPLY

How can I switch levapro 10mg from morning to nights?

REPLY
Please sign in or register to post a reply.
  Request Appointment